California, 2007Tornado in California, February 25, 2007
February 25, 2007 · NWS STO · 1 event in 1 county or zone
Clearing skies over an unstable airmass left in the wake of a very cold winter storm provided an environment favorable for weak convective activity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clearing skies over an unstable airmass left in the wake of a very cold winter storm provided an environment favorable for weak convective activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Feb 25, 9:45 AM PST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 25, 9:45 AM PST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
945 AM PST SUN FEB 25 2007
.DISCUSSION...
LATEST SATELLITE IMAGERY SHOWS A FAIRLY SUBSTANTIAL AMOUNT OF
CLEARING DEVELOPING OVER OUR INTERIOR VALLEY ZONES THIS MORNING.
THIS IS A RESULT OF WEAKENING DYNAMICS IN THE WAKE OF OUR FIRST IN A
SERIES OF SHORT WAVES AND LEE SIDE DRYING OFF THE COASTAL RANGE. NAM
Q-VECTORS DEPICT THIS WEAKENING TREND QUITE WELL. UPPER FLOW REMAINS
NEARLY ZONAL TODAY WHICH KEEPS MOISTURE SOURCE IN PLACE...SO IT MAY
BE TOUGH TO COMPLETELY SHUT DOWN THE SNOW OVER THE WEST SLOPE OF THE
SIERRA. THIS FLOW REGIME IS ALSO SUPPORTIVE OF CONTINUED OROGRAPHIC
SUPPORT FOR THE SIERRA.
IT APPEARS THE PREVIOUS SHIFTS HAD THINGS HANDLED QUITE WELL
REGARDING ALL OF OUR WINTER WEATHER HEADLINES. WILL SEND AN UPDATE
TO ADD A LITTLE DETAIL BASED ON MORNING ETL PROFILER DATA. THE CHICO
PROFILER SUGGESTS SNOW LEVELS CLOSER TO 4000 FT...AND AREA REPORTS
SUGGEST THE SNOW OS NOT STICKING BETWEEN 3000 AND 4000 FEET. WILL
ALSO ELIMINATE THE THUNDER THREAT OVER OUR SOUTHERN ZONES TODAY.
THREAT LOOKS RATHER MARGINAL IN THE NORTH AS WELL...BUT WITH MORNING
INSOLATION AND SOME COLD ADVECTION ALOFT...MAY BE JUST ENOUGH
AFTERNOON INSTABILITY TO GENERATE ISOLATED THUNDER. JUSKIE
FROM PREVIOUS DISCUSSION...
LOOKS LIKE THE BREAK IN THE PCPN INCREASES IN AREAL COVERAGE TONITE
AS THE SHORT WAVE AND JET ENERGY SHIFT NWD...WITH THE NAM EXPANDING
THE AREAL COVERAGE OF THE RAIN SHADOWING ON THE LEE SIDE OF THE
COASTAL RANGE. HOWEVER...ENOUGH UPSLOPE FLOW PERSISTS TO KEEP PCPN
GOING OVER THE SIERNEV WHERE WE HAVE EXTENDED THE DURATION OF THE
WINTER STORM WARNING INTO TUE. WITH THE LOWER SNOW LEVELS...WE MAY
NEED TO ISSUE A HEADLINE FOR THE NERN SAC VLY FTHLS ZONE /66/.
ENERGY DIGGING ON THE BACKSIDE OF THE UPPER LOW REFORMS THE LOW OFF
THE B.C. COAST ON MON WITH SHORT WAVE ENERGY BEGINNING TO SPREAD
INLAND MON NITE/TUE WITH ANOTHER INCREASE IN PCPN. THE DIGGING TROF
OVER THE W COAST WILL ALLOW ARCTIC AIR TO SPREAD SWD...AND THE
COLDER AIR AND CYCLONICALLY CURVED JET WILL INCREASE THE CONVECTIVE
NATURE OF THE PCPN. SNOW LEVELS COULD LOWER TO 1000 FEET OR LESS
WITH THIS PATTERN. HOWEVER...THE PW PLUME WILL BE SHUNTED SWD WITH
THE DIGGING TROF LIMITING THE QPF.
THE ECMWF AND GFS ARE IN GOOD AGREEMENT IN KEEPING NORCAL IN A COLD
BRISK CYCLONIC/NWLY FLOW ON WED WITH AT LEAST A CHANCE OF SHOWERS
MAINLY OVER THE SIERNEV. FOR THE LATTER HALF OF THE WEEK...THE
PATTERN LOOKS DRIER...ALTHO THE GFS SHOWS MUCH LESS AMPLIFICATION OF
THE UPPER RIDGE ALONG THE COAST AND ERN PAC THAN THE ECMWF WHICH
WOULD BE A COLDER PATTERN. WE PREFER THIS SOLUTION AS THE GFS LOOKS
TO BE SHOWING BETTER CONTINUITY WITH AN EXTENSION OF THE POLAR
VORTEX WORKING SWD OVER WRN CANADA. JHM
&&
.AVIATION...
SHOWERY PATTERN WILL CONTINUE THE NEXT 24 HOURS ACROSS NORTHERN
CALIFORNIA. FOR THE CENTRAL VALLEY...LOOK FOR SCATTERED SHOWERS WITH
GENERALLY MVFR CIGS/VSBYS WITH ISOLD IFR CONDITIONS WITH HEAVIER
SHOWERS. HIGHER TERRAIN WILL REMAIN OBSCURED THROUGH THE PERIOD WITH
NUMEROUS SHOWERS AND LOCALLY GUSTY SW/W WINDS. SNOW LEVELS GENERALLY
AROUND 3000-3500 FT.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR WEST SLOPE
NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.
WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR BURNEY BASIN/EASTERN
SHASTA COUNTY-SHASTA LAKE AREA/NORTHERN SHASTA COUNTY.
&&
Hazardous weather outlook, Feb 25, 7:00 AM PST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SUN FEB 25 2007
CAZ013>019-063-064-066>069-261500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
ANOTHER STORM FROM THE PACIFIC WILL MOVE OVER THE INTERIOR OF
NORTHERN CALIFORNIA TODAY. RAIN...MOUNTAIN SNOW AND STRONG GUSTY
WINDS WILL CONTINUE. ISOLATED THUNDERSTORMS ARE POSSIBLE AS COLDER
AIR SPREADS INLAND FROM THE PACIFIC. SNOW LEVELS WILL RANGE FROM
2000 TO 4000 FEET.
* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
RAIN AND SNOW SHOWERS ALONG WITH BREEZY CONDITIONS WILL CONTINUE ON
MONDAY. STILL ANOTHER STORM WILL MOVE INLAND FROM THE PACIFIC
BRINGING AN INCREASE IN PRECIPITATION FROM MONDAY AFTERNOON INTO
TUESDAY AND STRONG WINDS. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS IN THE VALLEY AND FOOTHILLS ON TUESDAY. COLDER AIR
MOVING INTO THE AREA WILL LOWER SNOW LEVELS...DOWN TO 1000 FEET OR
LESS IN SOME AREAS. DRIER AND COOL WEATHER IS EXPECTED FOR THE
LATTER HALF OF THE WEEK.
* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Tornado, Sacramento
- When
- February 25, 12:24 PM PST to 12:26 PM PST
- Where
- Sacramento County, 2 mi S of Elk Grove to 1 mi S of Elk Grove
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 5 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.391, -121.370
A very weak tornado skimmed a residential area just south of downtown Elk Grove shortly after noon. Damage was minimal but consistent in a narrow one mile path. Most of the damage was to small tree branches but also included two power lines tipped... a rooftop solar heating unit damaged... and minor damage to fence panels at two locations. No structural damage was noted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, February 25 to 26, 20072 deaths · 24 injured · 4 events
- Winter Storm and Winter Weather in Michigan, February 25 to 26, 20071 death · 8 events
- High Wind in Tennessee, February 25, 2007$160,000 · 60 kt wind · 9 events
- Lightning Strikes in Tennessee, February 25, 2007$150,000 · 2 events
- Strong Wind in South Carolina, February 25, 2007$70,000 · 7 events
- Flooding in Indiana, February 25 to 28, 2007$30,000 · 3 events
- High Wind in North Carolina, February 25, 2007$30,000 · 60 kt wind · 2 events
- Heavy Snow and High Wind in California, February 25 to 27, 2007$27,000 · 53 kt wind · 4 events
- Winter Storm and Winter Weather in New Jersey, February 25 to 26, 200721 events
- Blizzard and Ice Storm in Illinois, February 25 to 26, 200718 events
- Strong Wind in Georgia, February 25, 2007$20,000 · 2 events
- Winter Storm in Wisconsin, February 25, 200715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9808.